Advertisement

Applications of Mathematics

, Volume 58, Issue 2, pp 179–204 | Cite as

Unbounded solutions of BVP for second order ODE with p-Laplacian on the half line

  • Yuji Liu
  • Patricia J. Y. Wong
Article

Abstract

By applying the Leggett-Williams fixed point theorem in a suitably constructed cone, we obtain the existence of at least three unbounded positive solutions for a boundary value problem on the half line. Our result improves and complements some of the work in the literature.

Keywords

second order differential equation on a half line non-homogeneous boundary value problem Leggett-Williams fixed point theorem 

MSC 2010

34B10 34B15 35B10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R. P. Agarwal, D. O’Regan, P. J. Y. Wong: Positive Solutions of Differential, Difference and Integral Equations. Kluwer Academic Publishers, Dordrecht, 1999.MATHCrossRefGoogle Scholar
  2. [2]
    R. P. Agarwal, D. O’Regan, P. J. Y. Wong: Constant-sign solutions of a system of Fredholm integral equations. Acta Appl. Math. 80 (2004), 57–94.MathSciNetMATHCrossRefGoogle Scholar
  3. [3]
    R. P. Agarwal, D. O’Regan, P. J. Y. Wong: Eigenvalues of a system of Fredholm integral equations. Math. Comput. Modelling 39 (2004), 1113–1150.MathSciNetMATHCrossRefGoogle Scholar
  4. [4]
    R. P. Agarwal, D. O’Regan, P. J. Y. Wong: Triple solutions of constant sign for a system of Fredholm integral equations. Cubo 6 (2004), 1–45.MathSciNetMATHGoogle Scholar
  5. [5]
    S. Djebali, K. Mebarki: Multiple positive solutions for singular BVPs on the positive half-line. Comput. Math. Appl. 55 (2008), 2940–2952.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    Y. Guo, C. Yu, J. Wang: Existence of three positive solutions for m-point boundary value problems on infinite intervals. Nonlinear Anal., Theory Methods Appl. 71 (2009), 717–722.MathSciNetMATHCrossRefGoogle Scholar
  7. [7]
    P. Kang, Z. Wei: Multiple positive solutions of multi-point boundary value problems on the half-line. Appl. Math. Comput. 196 (2008), 402–415.MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    R. W. Leggett, L. R. Williams: Multiple positive fixed points of nonlinear operators on ordered Banach spaces. Indiana Univ. Math. J. 28 (1979), 673–688.MathSciNetMATHCrossRefGoogle Scholar
  9. [9]
    H. Lian, W. Ge: Solvability for second-order three-point boundary value problems on a half-line. Appl. Math. Lett. 19 (2006), 1000–1006.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    H. Lian, W. Ge: Existence of positive solutions for Sturm-Liouville boundary value problems on the half-line. J. Math. Anal. Appl. 321 (2006), 781–792.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    H. Lian, H. Pang, W. Ge: Triple positive solutions for boundary value problems on infinite intervals. Nonlinear Anal., Theory Methods Appl. 67 (2007), 2199–2207.MathSciNetMATHCrossRefGoogle Scholar
  12. [12]
    H. Lian, H. Pang, W. Ge: Solvability for second-order three-point boundary value problems at resonance on a half-line. J. Math. Anal. Appl. 337 (2008), 1171–1181.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    H. Lian, H. Pang, W. Ge: Unbounded upper and lower solutions method for Sturm-Liouville boundary value problem on infinite intervals. Nonlinear Anal., Theory Methods Appl. 70 (2009), 2627–2633.MATHCrossRefGoogle Scholar
  14. [14]
    S. Liang, J. Zhang: The existence of countably many positive solutions for onedimensional p-Laplacian with infinitely many singularities on the half-line. Appl. Math. Comput. 201 (2008), 210–220.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    S. Liang, J. Zhang: The existence of countably many positive solutions for nonlinear singular m-point boundary value problems on the half-line. J. Comput. Appl. Math. 222 (2008), 229–243.MathSciNetMATHCrossRefGoogle Scholar
  16. [16]
    S. Liang, J. Zhang: The existence of countably many positive solutions for some nonlinear three-point boundary problems on the half-line. Nonlinear Anal., Theory Methods Appl. 70 (2009), 3127–3139.MathSciNetMATHCrossRefGoogle Scholar
  17. [17]
    Y. Liu: The existence of three positive solutions to integral type BVPs for second order ODEs with one-dimensional p-Laplacian. Bull. Malays. Math. Sci. Soc. (2) 35 (2012), 359–372.MathSciNetMATHGoogle Scholar
  18. [18]
    Y. Liu: Boundary value problem for second order differential equations on unbounded domains. Acta Anal. Funct. Appl. 4 (2002), 211–216. (In Chinese.)MathSciNetMATHGoogle Scholar
  19. [19]
    Y. Liu: Existence and unboundedness of positive solutions for singular boundary value problems on half-line. Appl. Math. Comput. 144 (2003), 543–556.MathSciNetMATHCrossRefGoogle Scholar
  20. [20]
    D. O’Regan, B. Yan, R. P. Agarwal: Solutions in weighted spaces of singular boundary value problems on the half-line. J. Comput. Appl. Math. 205 (2007), 751–763.MathSciNetMATHCrossRefGoogle Scholar
  21. [21]
    P. K. Palamides, G. N. Galanis: Positive, unbounded and monotone solutions of the singular second Painlevé equation on the half-line. Nonlinear Anal., Theory Methods Appl. 57 (2004), 401–419.MathSciNetMATHCrossRefGoogle Scholar
  22. [22]
    Y. Tian, W. Ge: Positive solutions for multi-point boundary value problem on the half-line. J. Math. Anal. Appl. 325 (2007), 1339–1349.MathSciNetMATHCrossRefGoogle Scholar
  23. [23]
    Y. Wei, P. J. Y. Wong, W. Ge: The existence of multiple positive solutions to boundary value problems of nonlinear delay differential equations with countably many singularities on infinite interval. J. Comput. Appl. Math. 233 (2010), 2189–2199.MathSciNetMATHCrossRefGoogle Scholar
  24. [24]
    B. Yan: Multiple unbounded solutions of boundary value problems for second-order differential equations on the half-line. Nonlinear Anal., Theory Methods Appl. 51 (2002), 1031–1044.MATHCrossRefGoogle Scholar
  25. [25]
    B. Yan, Y. Liu: Unbounded solutions of the singular boundary value problems for second order differential equations on the half-line. Appl. Math. Comput. 147 (2004), 629–644.MathSciNetMATHCrossRefGoogle Scholar
  26. [26]
    B. Yan, D. O’Regan, R. P. Agarwal: Unbounded solutions for singular boundary value problems on the semi-infinite interval: upper and lower solutions and multiplicity. J. Comput. Appl. Math. 197 (2006), 365–386.MathSciNetMATHCrossRefGoogle Scholar
  27. [27]
    B. Yan, D. O’Regan, R. P. Agarwal: Positive solutions for second order singular boundary value problems with derivative dependence on infinite intervals. Acta Appl. Math. 103 (2008), 19–57.MathSciNetMATHCrossRefGoogle Scholar
  28. [28]
    B. Yan, R. M. Timoney: Positive solutions for nonlinear singular boundary value problems on the half line. Int. J. Math. Anal., Ruse 1 (2007), 1189–1208.MathSciNetMATHGoogle Scholar
  29. [29]
    X. Zhang, L. Liu, Y. Wu: Existence of positive solutions for second-order semipositone differential equations on the half-line. Appl. Math. Comput. 185 (2007), 628–635.MathSciNetMATHCrossRefGoogle Scholar
  30. [30]
    M. Zima: On positive solutions of boundary value problems on the half-line. J. Math. Anal. Appl. 259 (2001), 127–136.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2013

Authors and Affiliations

  1. 1.Department of MathematicsGuangdong University of Business StudiesGuangzhouP.R.China
  2. 2.School of Electrical and Electronic EngineeringNanyang Technological UniversitySingaporeSingapore

Personalised recommendations